MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 210709
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d10: concomitant med products and therapy dates: lupine loop plus dual suture (ds) anchor w/orthocord pla absorbable anchor devices, 10/18/2023 h4: the device manufacture date is currently unavailable.Investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.On visual inspection, the device was found in used condition, the anchor was broken into two pieces, the proximal broken part was still attached to the inserter, the distal part was still held by the suture.The suture that holds the anchor was slightly impregnated of foreign matter, as well as the inserter.A manufacturing record evaluation was performed for the finished device lot number: 116l561, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Since the device was found in used condition, this complaint cannot be confirmed.The possible root cause for the broken anchor can be attributed to procedural variables, such handling of the device or product interaction during procedure, bending force may have been applied to the device at the moment of insertion; as per ifu, do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.(b)(4).
 
Event or Problem Description
It was reported by the healthcare professional in china that during a shoulder and ankle arthroscopy procedure on (b)(6) 2023, the packaging of the lupine loop plus dual suture (ds) anchor w/orthocord pla absorbable anchor device was opened but not used, and it was noticed to be deformed.Seven replacements were attempted to proceed with the surgery; however, the same issue recurred.During in-house engineering evaluation, it was determined that the device had foreign substance/debris/cleaning/sterilization and was fractured.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
LUPINELOOPPLUS ANCHOR W/OC DS
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18236158
Report Number1221934-2023-04337
Device Sequence Number3227716
Product Code MAI
UDI-Device Identifier10886705001071
UDI-Public10886705001071
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number210709
Device Lot Number116L561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown